MAUDE Adverse Event Report: COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number FLEXCC-020A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Ulceration (2116); Blood Loss (2597)
Date of Event 10/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient had a radio frequency ablation of barrett's esophagus and were presented with melena and a hemoglobin (hb) of 76.Four units of blood was given and the gastroscopy was done which showed ulcerations from the procedure, but no bleeding point.There was no treatment done during the gastroscopy.The patient was prepped for the procedure and was under anesthesia, but there was no patient harm, and no repeat procedure was performed.
 
Event or Problem Description
According to the reporter, the patient had a radio frequency ablation of barrett's esophagus and was presented with melena and a hemoglobin (hb) of 76.Four units of blood was given and the gastroscopy was done which showed ulcerations from the procedure caused by the device, but no bleeding point.There was no treatment done during the gastroscopy.The patient had no history of anemia and/or gastrointestinal bleeding prior to the procedure, was prepped for the procedure and was under anesthesia, but there was no patient harm, and no repeat procedure was performed.
 
Additional Manufacturer Narrative
Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BARRX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
MDR Report Key8103387
Report Number3004904811-2018-00043
Device Sequence Number11099194
Product Code GEI
UDI-Device Identifier10884521181298
UDI-Public10884521181298
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFLEXCC-020A
Device Catalogue NumberFLEXCC-020A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight73